STIS supports the position statement published by ENTIS concerning paracetamol use during pregnancy.
For the full position statement, click here, 5.10.2021.
STIS has participated in a study published in Obstetrics & Gynecology that shows relationship between depression and negative birth outcome.
Read more, 1.10.2021.
STIS supports the position statement published by ENTIS concerning the use of COVID-19 vaccines in pregnant and lactating women. In summary, ENTIS holds the position that vaccination is the currently the most effective measure to reduce the risks associated with COVID-19 disease in pregnant women. Current safety data are reassuring, and ENTIS endorses a favourable benefit-risk ratio for COVID-19 vaccination in pregnancy. For the full position statement, click here.
Concerns regarding birth defects following in-utero exposure during the first trimester of pregnancy.
WHO, the European Medicines Agency, the US Food and Drug Administration, and Swissmedic issue a warning about the possible risk of neural tube defects after exposure to dolutegravir (Tivicay®, Triumeq®) during early pregnancy.
Treatment with pregabalin (Lyrica® or generica) in pregnant women could put the fetus at serious risk. A study led by the STIS and published in Neurology found an increased frequency of major malformations following exposure to pregabalin during the first trimester of pregnancy.
FDA issues a warning about the risk of cleft lip or cleft palate after exposure to topiramate (Topamax® and generics) during early pregnancy.
The Swiss Teratogen Information Service (STIS) commits itself to the follow-up of prospective exposures to antiviral treatments and the Celtura® vaccine.
The FDA has issued an alert regarding mycophenolate mofetil (MFM, CellCept®) and mycophenolate sodium (Myfortic®) following reports on outcomes of pregnancies suggesting an increased risk of pregnancy loss and congenital malformation in association with maternal use of these drugs during pregnancy. Mycophenolate mofetil and mycophenolate sodium must be considered as associated with an increased risk of pregnancy loss and congenital malformation with regards to attitudes of prescription and information to patients.
Two studies suggest an increased risk of miscarriage after nonsteroidal anti-inflammatory drugs (NSAID) use during the first trimester of pregnancy. The NSAID exposure during the first trimester of pregnancy could also be related to an increased risk in congenital anomalies (specifically cardiac defects). However, this teratogenic potential remains uncertain. In practice, a benefit/risk evaluation on a case-by-case basis should always be undertaken before prescribing NSAIDs during the first trimester of pregnancy and paracetamol should, whenever possible, be used instead.
New data from the North American Antiepilectic Drug Pregnancy Registry (NAAED) suggest a possible association between exposure to lamotrigine monotherapy during the first trimester of pregnancy and cleft lip and/or cleft palate.
Exposure to ACEI during the first trimester of pregnancy could be associated with an increase in the risk of congenital anomalies among newborns.